zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An iterative method with cubic convergence for nonlinear equations. (English) Zbl 1113.65052
A new three step iterative method for solving a nonlinear equation $f(x)=0$ is introduced based on the following scheme: Let $x_0$ is an initial guess sufficiently close to simple root of the equation $f(x)=0$. The iterative step consists from two predictor steps: $$y_n=x_n-f(x_n)/ f' (x_n),\quad f'(x_n)\ne 0;\quad z_n=-(y_n-x_n)^2\cdot f''(x_n)/2f'(x_n), $$ and one corrector step: $$x_{n+1}=x_n-f(x_n)/f'(x_n)-(y_n+z_n-z_n)^2\cdot f'(x_n)/2\cdot f'(x_n),\quad n=0, 1,2,\dots.$$ The authors show that if the function $f$ is sufficiently differentiable in the open interval, which contain a simple root of the equation $f(x)=0$ and if $x_0$ is sufficiently close to this root, then the proposed iterative algorithm has the order of convergence equal to three. Several numerical examples are given to illustrate the efficiency and performance of the new method.

65H05Single nonlinear equations (numerical methods)
Full Text: DOI
[1] Abbasbandy, S.: Improving Newton -- raphson method for nonlinear equations by modified Adomian decomposition method. Appl. math. Comput. 145, 887-893 (2003) · Zbl 1032.65048
[2] Adomian, G.: Nonlinear stochastic systems and applications to physics. (1989) · Zbl 0659.93003
[3] Chun, C.: Iterative methods improving Newton’s method by the decomposition method. Comput. math. Appl. 50, 1559-1568 (2005) · Zbl 1086.65048
[4] Daftardar-Gejji, V.; Jafari, H.: An iterative method for solving nonlinear functional equations. J. math. Anal. appl. 316, 753-763 (2006) · Zbl 1087.65055
[5] Homeier, H. H.: On Newton-type methods with cubic convergence. J. comput. Appl. math. 176, 425-432 (2005) · Zbl 1063.65037
[6] M. Aslam Noor, Numerical analysis and optimization, Lecture Notes, Mathematics Department, COMSATS Institute of Information Technology, Islamabad, Pakistan, 2006.
[7] M. Aslam Noor, K. Inayat Noor, Three-step iterative methods for nonlinear equations, Appl. Math. Comput., in press, doi:10.1016/j.amc.2006.05.055.
[8] M. Aslam Noor, K. Inayat Noor, Some iterative schemes for nonlinear equations, Appl. Math. Comput., in press, doi:10.1016/j.amc.2006.05.084.